MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code (b)(4) has been referenced.
 
Event or Problem Description
The user facility reported that the tip of the destination sheath was deformed.The device was used for a patient with a calcified artery.When the destination ex guiding sheath was inserted into the artery using an antegrade approach and slightly pushed, resistance was felt.The guiding sheath was therefore removed and successfully removed from the patient.A tip of the guiding sheath was found to be deformed.The guiding sheath was not used and replaced with a competitor's guiding sheath that had been prepared as a backup to continue the procedure.The procedure was successfully completed with the competitor's device.There was no health damage to the patient.The estimated blood loss was less than 250cc.There was no patient injury, medical/surgical intervention required.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: "advance or withdraw the sheath slowly.If resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." the complaint cannot be confirmed for sheath catheter tip mechanical damage per the information received since the sample was not available for evaluation.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11313031
Report Number1118880-2021-00017
Device Sequence Number19471731
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public00389701008851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number54-74501
Device Lot NumberYF08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;